It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-20-2003, 12:38 PM   #1
Member
 
Join Date: Jul 2003
Location: Baton Rouge
Posts: 56
BigB0882 HB User
Post Dark/thin stool

I have been reading on here today and have read a lot about black and tarry stool. I don't know if my stool quite qualifies but the last 2-3 days it has been very dark, probably too dark to call brown.

I am on two new prescriptions (been on one for 3 weeks and another for 1 week) and have begun a new diet that is basically very low sugar, high fiber. Basically, I am diabetic so that kind of diet.

Should I be concerned? I don't actually see blood in the stool. The week before this I have been quite regular. This also began after I had started having bad gas one day, so I wonder if it is something I ate and my body is still getting rid of it?

Oh, one more thing. I also noticed the last 2-3 days that I am going to the restroom more frequently than normal and my stool is very thin. I guess the best way to describe it is like pooping out earth worms. I know that is gross, but I can't think of another way to explain it.

Any ideas?
__________________
-Brian

 
Old 07-20-2003, 02:27 PM   #2
Junior Member
 
Join Date: Jul 2003
Location: suffern, ny usa
Posts: 12
christine777 HB User
Post

I would be concerned! I think your going to the bathroom more has to do with the minimal elimination that you are having (narrow stool). You should probably go to the doctor before it gets any worse...meaning you cant go at all or you cause yourself a tear or anything.

 
Sponsors Lightbulb
   
Old 07-24-2003, 09:39 AM   #3
Newbie
 
Join Date: Jun 2003
Posts: 7
raidx HB User
Post

Yes you should go to a doctor. What you have could possibly be related to your new prescriptions, but why take a chance.

Blood in your stool can be either red or black. From what I understand, bleeding on the first or second third or your colon can dry and turn black by the time you have to go to the bathroom. The first time I went to a doctor over rectal bleeding, he asked "is it red blood?" I almost laughed and replied "what other color is there?" then he explained.

I don't want to alarm you too much, but I'd say dark thin stools are something to go to the doctor about.


 
Old 07-24-2003, 10:31 AM   #4
Inactive
 
Join Date: Jul 2003
Location: London, ON
Posts: 667
projapoti HB User
Post

Your thin stools are probably due to the medications, but they are not bloody. Melena stools (another name for the black stools) are black...and I mean coal black. It's not from "dried up blood", but from partially digested blood. If you have melena stools, it usually means that you have a bleed somewhere in the upper GI tract starting from the stomach somewhere to the mid part of the small intestine (sometimes even lower).

I would go see the doctor, not because it's serious, just so you can tell him/her about the symptoms you're facing right now and the doctor will decide if this is a normal reaction to the drug or if you need to be taken off it.

 
Old 07-24-2003, 10:34 AM   #5
Inactive
 
Join Date: Jul 2003
Location: London, ON
Posts: 667
projapoti HB User
Post

Another thing...."popping out earthworms" is something that I've actually heard before...a lot of patients use this description. Here's the thing though...you said that your stool is "thin" correct? What I mean to ask you is, it's not like you're popping out "spaghetti like" hard stools right? It's more of a "worm-like" liquidy stool? The former is not a good sign, the latter is fine if you are having a day of loose stools.

Also, a comment was made about blood from your colon. When one has bleeding in the colon, you will almost always have bright red blood in your stool....the black, tarry stools usually only come when the bleeding is occurring higher up in the intestine (usually in the jejenum or higher)

 
Old 07-24-2003, 11:11 AM   #6
Junior Member
 
Join Date: Jul 2003
Location: Sugar Land, TX
Posts: 23
qsph21 HB User
Post

If you've had stomach pain as well, there's always the possibility that your new meds, or something else, gave you a gastric/duodenal ulcer. An actively bleeding ulcer there would probably give dark blood.

Also, I believe blood from the colon (not stomach/small bowel, or rectum/anus) is usually 'maroon' colored...somewhere between classic bright red blood and the jet black of upper GI bleeding.

 
Old 07-24-2003, 11:45 AM   #7
Inactive
 
Join Date: Jul 2003
Location: London, ON
Posts: 667
projapoti HB User
Post

Meds that give you ulcers are almost always NSAIDs...I don't think he's on NSAIDs.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about thin stool + bloody stool mentalk Cancer: Colon 14 10-24-2006 09:48 AM
Thin Stool Myscreenname Cancer: Colon 3 09-17-2006 12:31 PM
thin stool and back ache tommietomtom Bowel Disorders 0 02-28-2006 10:54 AM
big stool then thin stool Banks_357 Cancer: Colon 1 12-04-2004 05:05 PM
Re dark stool. mlgable,Thanks for your response dreamerr Bowel Disorders 4 07-07-2003 04:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (25), Babygirl43 (19), quincy (15), sonray (15), TacomaGuy (14), rufous57 (14), ladybud (13), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:36 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!